Top
10
Doctor insights on: Self Medication

Share
1

1
Might we not be doing huge self medication by taking supplements ?

Might we not be doing huge self medication by taking supplements ?

You are correct: Thankfully, most of them are placebos or have relatively mild biologic effects. A couple of the botanicals are extremely dangerous and only politics-as-usual keeps them legal in the usa. Some are quite helpful -- just tonight, i've recommended asking a personal physician about yohimbine. And vegetarians do need to supplement or they get multiple deficiencies -- otherwise the lifestyle's great. ...Read more

2

2
Any advice for self medication of severe depression?

Any advice for self medication of severe depression?

Self help vs self : medication. Self - help is great. Self -medication not so great. For severe depression - insure that you are also receiving care from a psychiatrist/ psychologist. Start with talking therapy (such as Cognitive Behavioral Therapy or insight oriented psychotherapy). Don't isolate. Spend time w people. Use your support system. Get out. Don’t stagnate at home. Get at least 8 hours of sleep per night ...Read more

See 1 more doctor answer
3

3
How to prevent self-medication for manic depression?

How to prevent self-medication for manic depression?

Professional help: Working with a psychiatrist to manage the symptoms of bipolar disorder via meds to being with will reduce the likelihood that one would self-medicate. In addition, connect to a psychologist who can help keep you on track during manic episodes. Good support, self care and mental hygiene in combination with regular contact with your doctors are essential to helping manage bipolar disorder. ...Read more

See 2 more doctor answers
4

4
Concern about a friend: how common is in women to having manic episodes in self medication with zoloft? She's very impulsive and aggressive lately.

Concern about a friend: how common is in women to having manic episodes in self medication with zoloft? She's very impulsive and aggressive lately.

Can easily happen: No one with a psychiatric condition should self treat. Sertraline is for depression. It is not the primary treatment for bipolar disorder. It can in fact worsenbipolar disorder by increasing the frequency of the episodes, severity of mania, causing mixed mood states, or rapid cycling. As a friend, please pull her aside and tell her what you were noticing. Show her this reference if you need to and try to get her to a psychiatrist. Best wishes. ...Read more

5

5
How can I avoid phonic tics through self medications? I meant of less expenses in hospital check ups

How can I avoid phonic tics through self medications? I meant of less expenses in hospital check ups

If you develop tics : When taking stimulants, the latest research shows you probably have an underlying tic disorder. It is not wise for anyone to self-medicate --even doctors. There are non-stimulant medications with a lower incidence of unveiling tics that can help you. 50 adhd clinics in the philippines are listed on https://www.Whereismydoctor.Com/attention-deficit-hyperactivity-disorder. I hope you can go to one. ...Read more

6

6
What is self-administered pain medication? How can I do that safely?

What is self-administered pain medication? How can I do that safely?

Take your own meds: It is taking your own medications. I assume you are asking about patient control analgesia (pca). You get a button to self administer medication for pain. You are prevented from getting excess by a lock out interval between doses and by only pushing it your self (no family help). ...Read more

7

7
Is it normal to have exterme loss of self confidence after being off of severe pain medication for 6 months?

Is it normal to have exterme loss of self confidence after being off of severe pain medication for 6 months?

Depression and meds: Can make u lose ur self-esteem ;self-confidence.However, there's always hope! seek help from a psychologist or psychiatrist; follow up with ur pain mx. Consider tapering down on ur narcotics.God bless u! http://thinksimplenow.Com/happiness/the-art-of-building-self-esteem/ http://psychcentral.Com/blog/archives/2011/10/30/6-tips-to-improve-your-self-esteem/http://www.Theinterviewwithgod.Com. ...Read more

8

8
Will I get better with the medications that im on like citopram and clonzaepram? I wanna get back to my old self again....

Will I get better with the medications that im on like citopram and  clonzaepram? I wanna get back to my old self again....

I hope: You r on good medication for anxiety and depression and u need to be compliant with u medication. However, medications does not change situation. Therefore in addition to medication, u need to find a good therapist also. ...Read more

See 1 more doctor answer
9

9
How do I test my self for allergies to medications? Or to cats? I was allergic cats years ago but I don't know if i still am. Im 20 and a male.

How do I test my self for allergies to medications?  Or to cats? I was allergic cats years ago but I don't know if i still am. Im 20 and a male.

It depends: Testing for allergy to medications is indicated only if you had a reaction to a drug in the past and it is important to find out if you are really allergic or you need to be treated with it again. There is no good blood test, usually a skin test is performed. In most cases, administering the drug in a controlled manner in clinic is necessary. If you were allergic to cats in the pat, you sill are. ...Read more

10

10
Diprospan is supposed to be self administered, and i bought the medication in Mexico but have not used it yet. does it have any allergic reactions?

Diprospan is supposed to be self administered, and i bought the medication in Mexico but have not used it yet. does it have any allergic reactions?

Not in the US: I presume this is a long-acting cortisone injection which should never be used without a doctor's supervision. Cortisone has many serious side effects and you should not use it in a willy-nilly manner. ...Read more